Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 52, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jul 2, 2024, 6:21 PM CDT for 5 counties in Iowa. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2024, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 2, 2024, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cedar County, IA, Clinton County, IA, Johnson County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 5 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:22 PM CDT | TSTM WND DMG | 4 Se Atalissa, IA | Report from mPING: 3-inch tree limbs broken;. |
| Jul 2, 7:06 PM CDT | TSTM WND DMG | Bettendorf, IA | 2 to 4 inch tree limb down in Meier Park-Park Staff. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
427
WFUS53 KDVN 022321
TORDVN
IAC031-045-103-139-163-030015-
/O.NEW.KDVN.TO.W.0052.240702T2321Z-240703T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
621 PM CDT Tue Jul 2 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Cedar County in east central Iowa...
Scott County in east central Iowa...
Southeastern Johnson County in east central Iowa...
Muscatine County in east central Iowa...
Central Clinton County in east central Iowa...
* Until 715 PM CDT.
* At 621 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from Cedar County Fairgrounds to near Moscow
to near Saulsbury Bridge Campground, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Muscatine, Tipton, Durant, Wilton, Bennett, Sweetland Center,
Moscow, and Tipton Matthews Airport around 625 PM CDT.
Stockton, New Liberty, New Era, Wildcat Den State Park, Pleasant
Prairie, Sunbury, Bennett Park, and Shady Creek Campground around
630 PM CDT.
Walcott, Blue Grass, Buffalo, Wheatland, Montpelier, Dixon,
Plainview, Midway Beach, Big Rock, and Camp Liberty around 635 PM
CDT.
Davenport, Calamus, Donahue, Maysville, West Lake Park, and
Sherman Park around 640 PM CDT.
Other locations in the path of these tornadic storms include Rock
Island, Eldridge, Long Grove, Grand Mound, Credit Island, Davenport
Municipal Airport, Mississippi Valley Fairgrounds, Bettendorf,
DeWitt, Riverdale, Scott County Park, Park View, Le Claire,
McCausland, Panorama Park, Pleasant Valley, Malone, Clinton County
Fairgrounds, Clinton, Princeton, Cordova, Low Moor, Rock Creek Park,
Folletts and Rock Creek Marina and Campground.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 4.
Interstate 80 in Iowa between mile markers 254 and 306.
Interstate 280 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. For your safety,
seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4169 9032 4165 9034 4159 9034 4157 9041
4152 9046 4153 9055 4151 9059 4146 9066
4145 9085 4142 9104 4138 9137 4185 9137
4198 9030
TIME...MOT...LOC 2321Z 267DEG 50KT 4176 9120 4159 9113 4145 9118
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Uttech2 follow-up statements
611
WWUS53 KDVN 022337
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
637 PM CDT Tue Jul 2 2024
IAC103-022347-
/O.CAN.KDVN.TO.W.0052.000000T0000Z-240703T0015Z/
Johnson IA-
637 PM CDT Tue Jul 2 2024
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Illinois...and east central Iowa.
&&
LAT...LON 4169 9032 4165 9034 4159 9034 4157 9041
4152 9046 4153 9055 4151 9059 4146 9066
4145 9085 4142 9104 4141 9116 4186 9129
4198 9030
TIME...MOT...LOC 2337Z 269DEG 46KT 4177 9092 4160 9085 4146 9090
$$
IAC031-045-139-163-030015-
/O.CON.KDVN.TO.W.0052.000000T0000Z-240703T0015Z/
Cedar IA-Scott IA-Muscatine IA-Clinton IA-
637 PM CDT Tue Jul 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CEDAR...
SCOTT...NORTHEASTERN MUSCATINE AND CENTRAL CLINTON COUNTIES...
At 637 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Bennett Park to Stockton to New Era, moving east
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Davenport, Eldridge, Walcott, Blue Grass, Buffalo, Calamus,
Donahue, Montpelier, Dixon, Maysville, Rock Island, Bettendorf,
Long Grove, Grand Mound, Park View, Davenport Municipal Airport,
DeWitt, Riverdale, Panorama Park, Scott County Park, Clinton
County Fairgrounds, Le Claire, Princeton, McCausland, Pleasant
Valley, Malone, Clinton, Camanche, Cordova, Low Moor, Rock Creek
Park, Folletts, Rock Creek Marina and Campground and Clinton
Municipal Airport.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 4.
Interstate 80 in Iowa between mile markers 261 and 306.
Interstate 280 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. Seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4169 9032 4165 9034 4159 9034 4157 9041
4152 9046 4153 9055 4151 9059 4146 9066
4145 9085 4142 9104 4141 9116 4186 9129
4198 9030
TIME...MOT...LOC 2337Z 269DEG 46KT 4177 9092 4160 9085 4146 9090
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Uttech029
WWUS53 KDVN 030000
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
700 PM CDT Tue Jul 2 2024
IAC031-139-030010-
/O.CAN.KDVN.TO.W.0052.000000T0000Z-240703T0015Z/
Cedar IA-Muscatine IA-
700 PM CDT Tue Jul 2 2024
...THE TORNADO WARNING FOR CEDAR AND NORTHEASTERN MUSCATINE COUNTIES
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Illinois...and east central Iowa.
&&
LAT...LON 4159 9034 4157 9041 4152 9046 4153 9055
4151 9059 4146 9066 4145 9079 4159 9078
4160 9090 4191 9089 4198 9030
TIME...MOT...LOC 0000Z 260DEG 43KT 4189 9058 4165 9055 4150 9065
$$
IAC045-163-030015-
/O.CON.KDVN.TO.W.0052.000000T0000Z-240703T0015Z/
Scott IA-Clinton IA-
700 PM CDT Tue Jul 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SCOTT AND
CENTRAL CLINTON COUNTIES...
At 700 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Welton to Eldridge to Credit Island, moving east
at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Davenport, Rock Island, Bettendorf, Clinton, Durant, Eldridge,
DeWitt, Camanche, Le Claire, Port Byron, Walcott, Blue Grass,
Buffalo, Princeton, Long Grove, Wheatland, Grand Mound, Calamus,
Riverdale, and Charlotte.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 4.
Interstate 80 in Iowa between mile markers 279 and 306.
Interstate 280 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 9034 4157 9041 4152 9046 4153 9055
4151 9059 4146 9066 4145 9079 4159 9078
4160 9090 4191 9089 4198 9030
TIME...MOT...LOC 0000Z 260DEG 43KT 4189 9058 4165 9055 4150 9065
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 2, 4:57 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- Flash flood watch is in effect for much of the area until 1 AM. Very heavy rainfall is possible with any storm through tonight. There is a Moderate Risk (level 3 of 4) for excessive rainfall and flash flooding generally for our parts of SE IA. A Slight Risk area encompassed the rest of the area.
- Severe thunderstorms are possible 3 PM to 10 PM, with all hazards possible. The Severe Risk is highest (level 3 of 5) in our southwest CWA.
- Showers and storms are possible on Independence Day as a warm front lifts north through the area followed by a cold front. There is a Marginal Risk for the western third of the CWA.
- Moderate to Major River Flooding continues, with further changes to river forecasts expected as we transition from predicted rainfall to observed rainfall over the next 36 hrs.
Area forecast discussion, Jul 2, 4:57 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
457 PM CDT Tue Jul 2 2024
...Updated for Hydrology Section...
.KEY MESSAGES...
- Flash flood watch is in effect for much of the area until 1
AM. Very heavy rainfall is possible with any storm through
tonight. There is a Moderate Risk (level 3 of 4) for excessive
rainfall and flash flooding generally for our parts of SE IA.
A Slight Risk area encompassed the rest of the area.
- Severe thunderstorms are possible 3 PM to 10 PM, with all
hazards possible. The Severe Risk is highest (level 3 of 5) in
our southwest CWA.
- Showers and storms are possible on Independence Day as a warm
front lifts north through the area followed by a cold front.
There is a Marginal Risk for the western third of the CWA.
- Moderate to Major River Flooding continues, with further
changes to river forecasts expected as we transition from
predicted rainfall to observed rainfall over the next 36 hrs.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 320 PM CDT Tue Jul 2 2024
Not much has changed with the going short term forecast. We
have expanded the Flood Watch to include the NW IL counties.
Heavy rain will be likely with any storm that develops as well
as in areas that see multiple rounds of storms. A strong wave
will move across the area tonight pushing a cold front through
the area. The level of moisture in the air is extremely high and
will increase as a LLJ aims into the area. A band of PWATs of 2
to 2.5 inches will be moving across the area late this PM and
tonight. By this evening, near record or record PWAT values
will be possible for our area! The HREF has 2 to 2.4 inch
PWATs initially across the NW CWA with it translating across
the southern, and especially southwestern, CWA during the
evening into the late night. WPC has introduced a Moderate Risk
for excessive rainfall and flash flooding in parts of our
western and southwestern CWA counties in IA.
A warm front is lifting into the area this afternoon. Satellite
has shown a good degree of sunshine across much of the CWA.
There is a wide range in temps across the area with upper 60s in
rain cooled areas along highway 20 to the mid and upper 80s
south. Dew points around 70 are seen in those southern areas
with higher values in south central IA. MLCAPE of 2000-2500 J'kg
are estimated just south of the warm front. This could further
increase to over 3000 J/kg. As SPC indicated, there is moderate
deep layer shear evident on TOP sounding of 40 kt of 0-6 km
bulk shear. This could be enhanced along the frontal boundary,
so the position of the boundary will be critical to monitor. All
modes are in play, with damaging winds, tornadoes, and large
hail all possible. Damaging winds with water-loaded downbursts
possible.
This is expected to affect our NW CWA 3 to 6 PM, and into the
Dubuque to Iowa City to Ottumwa areas 5 to 7 PM, and then along
and east of the MS River in the 7 to 9 PM time frame. The severe
potential is expected to decrease after dark and as the main
line of storms moves into the eastern CWA. SPC has issued a
Tornado Watch for much of the area except our northern IA
counties, and Stephenson, Hancock and McDonough in IL until 9 PM.
Precip chances exit the area NW to SE overnight. Dry conditions
are expected Wednesday with sunshine.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 320 PM CDT Tue Jul 2 2024
Wednesday night...The next upstream short wave/upper trof will
look to propagate eastward acrs the northwestern plains, with
some LLVL baroclinic tightening in convergence zone to the lee
of this process from acrs KS into MO. Frontal and storm outflow
from earlier in the day also to enhance the baroclinicity from
west-to-east acrs these southern areas. With nocturnal southerly
LLJ impingement on the LLVL front, the MCS spawning grounds
appears right now to be acrs KS into western MO, with resultant
convective system possibly propagating acrs MO into southern IL
through Thu morning. Some chance northeastern flank may make it
acrs the southern DVN CWA if even in an slightly elevated
fashion and will need POPs for that potential. We probably won't
need anymore rainfall in those areas after tonight, so it could
be hydro-sensitive.
Thursday the 4th...We could have more showers and storms developing
and creeping further northward up toward I80 Thu morning on the west
or northwestern flank of the southern IL/SE MO MCS if southwesterly
LLJ streams up that portion along with ongoing short wave lift.
Locally heavy rainfall again a possibility over areas that probably
by then will be run-off/flood sensitive. As the upper trof axis
continues to approach acrs central IA, there may be further
northward sctrd convection developing acrs central into eastern IA
along and inverted sfc trof Thursday afternoon into the evening.
With the projected slow movement of the upper trof, sctrd to
isolated showers/storms may linger well into the night. The
potential for strong to severe storms is uncertain at this time, but
there may be some adequate shear. Thursday high temps challenging
with the cloud and precip possibilities, but will advertise 50
percentile low 80s for now.
Friday...Longer range projections suggest upper low complex to
meander eastward acrs WI, with cool pool aloft effects making for
isolated to wdly sctrd instability showers possible acrs the area,
especially north of I-80. Ambient cumulus, a few showers and the
cool pool itself may keep temps in the 70s to around 80, so a below
normal day for July.
Saturday and Sunday...Medium range ensemble patterns hint at rather
broad upper troffiness establishing or more accurately getting re-
established acrs much of the upper midwest by another digging
northern stream upper wave into the upper MS RVR Valley. Hopefully
most of Saturday will be dry ahead of this incoming process with
moderating temps back into the 80s. There may be a few showers and
storms in the north Sat night, but as the upper trof axis slides
overhead, Sunday afternoon and evening may be a better chance for
isolated to sctrd showers and storms to occur. Seasonable temps in
the low to mid 80s Sunday.
Early next week...Upper jet and synoptic scale feature progs suggest
the longer wave upper trof to linger and even deepen acrs much of
the mid to upper MS RVR Valley this period. This would allow for
wdly sctrd shower and storm development in the afternoon heating
under this feature. The unorganized buoyancy pop up type precip
warrants only low CHC POPs at this juncture inn time. Near
seasonable to somewhat below normal temps this period.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1245 PM CDT Tue Jul 2 2024
Potentially a stormy and turbulent TAF period later this
afternoon into the evening, with a frontal system pushing into a
warm and humid airmass. VFR CIGs with patchy MVFR areas will
give way to incoming sctrd strong to severe thunderstorms moving
in from the west this afternoon and evening, and tried to time
the more optimum windows with TEMPO groups. Passing bouts of
MVFR to IFR conditions with VSBYs reduced by torrential rainfall
and lowering CIGs. Variable high wind gusts/storm outflow of 40
KTS or higher with the stronger storms as well, may be possibly
up to 60 KTs just ahead of a severe storm line. After the storms
clear off to the east and southeast, some lingering stratiform
rain with embedded thunder for a few hours, and possible
sub-1000 FT AGL CIGs post-frontal late tonight. Gusty south to
southwesterly sfc winds this afternoon ahead of the storms to
become light southwest later this evening, with an eventual veer
to the west and northwest behind the front late tonight into Wed
morning.
&&
.HYDROLOGY...
Issued at 455 PM CDT Tue Jul 2 2024
New Today:
Maquoketa River at Manchester is in a Warning now for Minor
flooding.
Mississippi River at Keokuk is now expected to crest in Major
Category.
Discussion...
Overall the forecasts along the MS River have been increased and
are trending to rise slightly faster than prior forecasts.
Locations from Dubuque to Keokuk are expected to crest over their
respective Major Flood Stage levels. At Gregory Landing, a crest
in the Moderate category is expected. The crest is forecast near
Dubuque and Bellevue on July 4th and 5th, with sites from
Fulton to Keokuk seeing a crest between July 6th and 8th.
On the Maquoketa at Manchester, recent heavy rains from earlier
today and rain expected this evening is expected to push it
over flood stage late tonight and early tomorrow morning. It
should drop below flood tomorrow afternoon.
Showers and storms tonight area expected to produce torrential
downpours as we are seeing a very moisture-laden air mass moving
across the area. In addition, some areas may see repeated rounds
of heavy rain-producing storms. Rainfall totals of 1 to 3
inches are possible across much of the area tonight, with
locations south and west of a line from Cedar Rapids, to Iowa
City, to Mount Pleasant, to Memphis possibly seeing 2 to 4
inches or more! There is a Moderate Risk (level 2 of 4) for the
aforementioned area. Flash flooding will be possible. Seek
higher ground if you get a warning and never drive into flood
waters!
Observed rainfall amounts in the past 24 hours upstream of
DeWitt were not as high as forecast. The crest is still expected
to be in the Major flood category, but will be delayed and
slighly lower.
Additional rises are expected on the Iowa, Cedar, English,
Wapsipinicon and Maquoketa river basins.
Additional flood watches and warnings are possible over the
next 24 hours.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 1 AM CDT Wednesday for IAZ040>042-051>054-
063>068-076>078-087>089-098-099.
IL...Flood Watch until 1 AM CDT Wednesday for ILZ001-002-007-009-
015-016-024>026-034-035.
MO...Flood Watch until 1 AM CDT Wednesday for MOZ009-010.
&&
SHORT TERM...14
LONG TERM...12
AVIATION...12
HYDROLOGY...14Hazardous weather outlook, Jul 2, 2:26 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 226 PM CDT Tue Jul 2 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 226 PM CDT Tue Jul 2 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Heavy rainfall along with severe thunderstorms are expected this afternoon into tonight. Also, there is a good chance for flash flooding from torrential rainfall produced by these storms, especially in areas of repeated storm activity. The severe thunderstorms will be capable of all hazards. The best timing for severe thunderstorms will be from 5 PM to 1 AM tonight. There is an Enhanced Risk, or level 3 out of 5 for severe storms generally west of a line from Cedar Rapids Iowa, to Muscatine Iowa, and to Carthage in west central Illinois. The rest of the Outlook Area is either under a level 1 or 2 risk of severe weather. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible on the 4th of July. Currently it looks like the best chance for severe storms will remain south of our area. There is a marginal risk for severe weather west of a line from Fort Madison, Iowa north to Manchester, Iowa. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and tonight. It is also urged to report any flash flooding. GENERAL STORM MOTION OF THE DAY: To the east at 30 to 40 MPH. 12
In the hours before
Local storm report, Jul 2, 5:29 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
529 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Gst 1 W Millersburg 41.57N 92.18W
07/02/2024 E70 MPH Iowa IA Trained Spotter
estimated 70 mph gusts and getting stronger.
relayed by emergency management. time
estimated by radar.
&&Local storm report, Jul 2, 5:55 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
555 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Tstm Wnd Dmg 1 W Kalona 41.49N 91.72W
07/02/2024 Washington IA Trained Spotter
Trailer blown over on Highway 22 near
Kalona. Time estimated by radar.
&&
RP KinneyLocal storm report, Jul 2, 5:58 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
558 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Tstm Wnd Gst 1 WNW Amish 41.54N 91.80W
07/02/2024 E60 MPH Johnson IA Trained Spotter
&&Local storm report, Jul 2, 5:59 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
559 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Tstm Wnd Gst 2 SSW Williamstown 41.54N 91.74W
07/02/2024 M81 MPH Johnson IA Trained Spotter
Measured on Davis weather station.
&&Local storm report, Jul 2, 6:07 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
607 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tornado 4 WSW Iowa City Municip 41.62N 91.62W
07/02/2024 Johnson IA Law Enforcement
Tornado on the ground at IA 1 and Phebe Ln,
heading towards Iowa City, LE Cruiser hit
with debris and heavy rain, lost visual
contact.
&&
MWWLocal storm report, Jul 2, 6:11 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
611 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Tornado 3 W Nichols 41.48N 91.36W
07/02/2024 Muscatine IA Trained Spotter
Tornado on the ground 2.5 W of Nichols, IA.
&&
MWWThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:48 PM CDT | River Flood Watch | DVN | Linn | 6 days |
| Jul 1, 8:48 PM CDT | River Flood Watch | DVN | Linn | 21 days |
| Jul 1, 8:49 PM CDT | River Flood Watch | DVN | Johnson, Washington | 36 hr |
| Jul 1, 8:57 PM CDT | River Flood Watch | DVN | Keokuk | 24 hr |
| Jul 1, 9:00 PM CDT | River Flood Watch | DVN | Cedar, Jones, Linn | 24 hr |
| Jul 2, 2:04 AM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 23 hr |
| Jul 2, 11:26 AM CDT | River Flood Warning | DVN | Delaware, Jones | 21 hr |
| Jul 2, 11:35 AM CDT | River Flood Watch | DVN | Cedar, Johnson, Muscatine | 10 hr |
| Jul 2, 11:50 AM CDT | River Flood Watch | DVN | Benton, Iowa | 9 hr |
| Jul 2, 4:50 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 40 min |
| Jul 2, 4:52 PM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 38 min |
| Jul 2, 5:06 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 54 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Louisa, Washington | 49 min |
| Jul 2, 5:48 PM CDT | Tornado Warning | DVN | Cedar, Iowa, Johnson, Muscatine, Washington | 42 min |
| Jul 2, 5:49 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Louisa, Van Buren, Washington | 56 min |
| Jul 2, 5:57 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine, Washington | 18 min |
| Jul 2, 6:04 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson, Keokuk, Washington | 4 hr |
| Jul 2, 6:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Scott, Washington | 47 min |
| Jul 2, 6:24 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jackson, Jones | 51 min |
| Jul 2, 6:26 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones | 49 min |
| Jul 2, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 45 min |
| Jul 2, 6:31 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson | 3 hr |
| Jul 2, 6:35 PM CDT | Flash Flood Warning | DVN | Keokuk | 3 hr |
| Jul 2, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 46 min |
| Jul 2, 6:51 PM CDT | Flash Flood Warning | DVN | Johnson, Keokuk, Louisa, Washington | 3 hr |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.